Jump to content
Sign in to follow this  
Ch3ddar

Ch3ddar: tapering fluvoxamine after taking it for 2 months

Recommended Posts

Ch3ddar

For someone on 50mg of fluvoxamine for only 2 months, would the 10% rule still be sufficient? Or is that for people who've been on an SSRI much longer?

Edited by scallywag
tags

Share this post


Link to post
scallywag

Ch3ddar -- Welcome to Surviving Antidepressants (SA)

 

I've moved your post from the "Why taper by 10%" topic to the Introductions Forum so that more people will see your question.

 

Your CNS (central nervous system) adapts quickly to the presence of neuro-psycho-active medications, such as fluvoxamine. Rapid decreases or sudden complete stops are likely to trigger withdrawal symptoms. This post by Rhiannon has a description and analogy of that process that I've found enlightening:

How your brain responds to psychiatric drugs - aka "Brain remodeling"

 

It's nearly impossible to say how quickly and completely your CNS adapted to fluvoxamine. If the adaptation was significant, going faster than 10% would be problematic.

 

I don't know if you read the first post in the "Why taper by 10% topic". Even if you have already, please give it another look: First post in Why taper by 10% of my dosage?

 

Here's an important part of that post:

 

Why decrease by such a small amount?

This is why:

 

The risk of severe withdrawal is so great for some people, a very conservative approach to tapering to protect everyone is called for.

 

Many people seem to be able to taper off psychiatric medications in a couple of weeks or even cold-turkey with minor withdrawal symptoms perhaps for a month or so. Doctors therefore expect everyone can do this. However, it seems a minority suffer severe symptoms for much longer.

 

It is unknown how large or small this minority is. You may very well be in it. You can't know how your nervous system will respond to a decrease in medication until you try it.

 

You won't know if you're in the unlucky minority until it's too late. It's a lot easier to taper slowly than to put your nervous system back together again after it's injured.

 

From reports of withdrawal syndrome all over the Web, those concerned about withdrawal syndrome have come to a consensus: Decreases of 25%, which are recommended by many doctors, are too large, with many people develop withdrawal syndrome. Thus, the recommendation of the more gradual 10% reduction.

 

 

Other information that is relevant to your situation:

Before you begin tapering -- what you need to know.

Tips for tapering off Luvox (fluvoxamine)

Glenmullen’s withdrawal symptom list.

 

 

A request: Would you summarize your history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs.
  • You can find instructions in this topic: Please put your withdrawal history in signature
  • If you are using a phone or mobile device, you need to switch to the "full" or desktop version of the site. Instructions are in Post 9 and Post 10
I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us before you started tapering. That's a HUGE head start compared to those of us who attempted a doctor's ill-informed taper.

Share this post


Link to post
nz11

Ch3 hows the taper going.

I'm working late at the (sa) office and i thought i really must check up on Ch3ddar so be great to hear from you. No pressure.

regards

nz11

 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy